Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 1, 2007, 5:40 PM MST for Cochise County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2007, 5:40 PM MST (00:40 UTC)
- Expired
- Aug 1, 2007, 7:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 84 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 020045
FFWTWC
AZC003-020245-
/X.NEW.KTWC.FF.W.0032.070802T0040Z-070802T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
540 PM MST WED AUG 1 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
INCLUDING THE CITY OF DOUGLAS...ELFRIDA AND PEARCE-SUNSITES...
* UNTIL 745 PM MST
* AT 540 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM ALONG A LINE FROM DOUGLAS...
TO ELFRIDA...TO SUNSITES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNIZONA...
PEARCE-SUNSITES...MCNEAL...KANSAS SETTLEMENT...ELFRIDA...DRAGOON
AND BISBEE-DOUGLAS AIRPORT.
A LINE OF THUNDERSTORMS EXTENDING ALONG A LINE FROM DOUGLAS...TO
ELFRIDA...TO SUNSITES HAS PRODUCED VERY HEAVY RAINFALL IN THE PAST
45 MINUETS. THE BISBEE-DOUGLAS INTERNATIONAL AIRPORT REPORTED 0.92
INCHES OF RAIN HAD FALLEN IN ONLY 40 MINUTES. RAINFALL RUNOFF WILL
QUICKLY FILL NORMALLY DRY WASHES AND OTHER LOW WATER CROSSINGS WITH
RUNNING WATER.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3202 11010 3134 10981 3134 10936 3150 10942
3216 10977
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WGUS75 KTWC 020105
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
558 PM MST WED AUG 1 2007
AZC003-020245-
/X.CON.KTWC.FF.W.0032.000000T0000Z-070802T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
558 PM MST WED AUG 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR
CENTRAL COCHISE COUNTY...
AT 558 PM MST...A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL EXTENDING ALONG A LINE FROM DOUGLAS...TO ELFRIDA...TO
SUNSITES HAS PRODUCED VERY HEAVY RAINFALL DURING THE PAST HOUR. THE
BISBEE-DOUGLAS INTERNATIONAL AIRPORT REPORTED 0.94 INCHES OF RAIN
HAD FALLEN IN ONLY 45 MINUTES. THE HEAVIEST RAINFALL HAS OCCURED
ALONG THE WHITEWATER DRAW FROM DOUGLAS TO ELFRIDA AND ALONG
GLEESON-PEARCE ROAD SOUTH OF PEARCE. RAINFALL RUNOFF WILL QUICKLY
FILL NORMALLY DRY WASHES...ESPECIALLY THE WHITEWATER DRAW AS WELL AS
PALM GROVE WASH NEAR DOUGLAS. THE PALM GROVE WASH FLOWS NORTH OF
DOUGLAS TOWARDS PIRTLEVILLE.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3202 11010 3134 10981 3134 10936 3150 10942
3216 10977
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:50 PM MST, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 1, 1:50 PM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST WED AUG 1 2007 .SYNOPSIS...A VERY MOIST AIR MASS OVER THE REGION AND WEAK DISTURBANCES EMBEDDED IN THE FLOW ALOFT WILL MAKE FOR A FEW MORE ACTIVE THUNDERSTORM DAYS. AS MOISTURE LEVELS REMAIN HIGH...THE THREAT FOR HEAVY RAINFALL AND RUNOFF PROBLEMS WILL CONTINUE. A LOW PRESSURE TROUGH DEEPENING ALONG THE WEST COAST MAY SPREAD DRIER AIR INTO THE REGION NEXT WEEK FOR A DECREASE IN THUNDERSTORM CHANCES. && .DISCUSSION...THUNDERSTORMS HAVE BEEN SLOW TO GET STARTED TO TODAY AS THE CAP ALOFT SEEMS TO HAVE STRENGTHENED. A FEW TOWERING CU HAVE POPPED THE CAP TO THE EAST AND WEST OF THE TUCSON METRO AREA AND BECOME THUNDERSTORMS...BUT THEY HAVE BEEN SHORT LIVED. AS THE AFTERNOON PROGRESSES THE CAP/S STRENGTH SHOULD DIMINISH RESULTING IN SCATTERED THUNDERSTORMS ACROSS SOUTHEASTERN ARIZONA. AND SINCE THE FLOW IN THE LOWER AND MID ATMOSPHERE IS WEAK...HEAVY RAIN LEADING TO FLASH FLOODING IS THE MAIN CONCERN. AT 130 PM MST SATELLITE IMAGERY INDICATED THE DISTURBANCE SOUTH OF NEW MEXICO IS TRACKING TO THE NORTH AS THE NAM AND GFS MODELS FORECAST...HOWEVER IT IS FURTHER WEST. SINCE IT IS CLOSER TO ARIZONA ITS INFLUENCE MAY BE FELT IN COCHISE COUNTY LATER THIS EVENING AND BEARS WATCHING. DEEP MOISTURE WILL REMAIN IN PLACE OVER SOUTHERN ARIZONA FOR THE NEXT SEVERAL DAYS ALONG WITH WEAK DISTURBANCES SKIRTING THE AREA FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE NEXT SYNOPTIC SCALE FEATURE TO AFFECT OUR WEATHER WILL BE AN INVERTED TROUGH/EASTERLY WAVE. THIS WAVE IS FORECAST TO MOVE ACROSS SOUTHERN CHIHUAHUA AND SOUTHERN SONORA...MEXICO FRIDAY AND SATURDAY AS A TROUGH OF LOW PRESSURE DIGS ALONG THE WEST COAST. THE GFS THEN FORECASTS THE WAVE TO GET CAUGHT IN THE SOUTHWEST FLOW OF THE TROUGH AND EVENTUALLY MOVES IT ACROSS ARIZONA ON MONDAY AND TUESDAY. AFTER DYNAMICAL FORCING PUSHES THROUGH THE AREA THE SOUTHWESTERLY FLOW WILL BRING DRIER AIR INTO THE REGION MIDWEEK. THEREFORE...A TREND FOR LOWER CHANCES OF SHOWERS AND THUNDERSTORMS WILL BEGIN ON TUESDAY. && .AVIATION...TSTMS HAVE REMAINED CONFINED TO MTNS SO FAR...BUT WITH A SLIGHT INCREASE IN SE WINDS ALOFT LATER THIS AFTERNOON...A FEW ARE EXPECTED TO PUSH NW AND PASS OVER OR CLOSE TO ALL TAF SITES LATE THIS AFTERNOON OR EARLY THIS EVENING. ANY TSTM COULD BRING VISIBILITIES BRIEFLY TO IFR...CIGS TO MVFR...AND GUSTS TO 40KTS. BASED ON DEVELOPMENT SO FAR...THE RISK FOR MULTI-HOUR TSRA AT ANY ONE SITE IS DIMINISHING...SO WE WILL MONITOR CLOSELY AND REMOVE TEMPO GROUPS AS NEEDED. EXPECTING DEBRIS 120-150 CLOUD DECKS OVERNIGHT...BUT IF THAT DOES NOT HAPPEN...WE COULD AGAIN SEE PATCHY LOW CLOUDS/FOG AROUND SUNRISE. HAVE NOT CARRIED THAT IN TAFS OR TWEBS AT THIS TIME SINCE CONFIDENCE IS TOO LOW. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...EVANS AVIATION...PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 1, 10:47 AM MST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1047 AM MST WED AUG 1 2007 AZZ019-029>035-020700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1047 AM MST WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF STRONG THUNDERSTORMS ONCE AGAIN THIS AFTERNOON AND EVENING...WITH HEAVY RAIN AND ISOLATED FLASH FLOODING THE MAIN CONCERNS. INITIALLY...THUNDERSTORMS WILL TEND TO REMAIN NEAR MOUNTAINS EARLY THIS AFTERNOON BECAUSE STEERING WINDS WERE VERY LIGHT. HOWEVER COMPUTER MODELS FORECAST MID LEVEL WINDS TO INCREASE A BIT THIS AFTERNOON...WHICH WILL TEND TO PUSH STORMS SLOWLY TO THE WEST OR NORTHWEST. A WEAK UPPER LEVEL DISTURBANCE OVER NORTHWEST CHIHUAHUA WAS ALSO MOVING TOWARD COCHISE COUNTY...AND MAY ENHANCE DEVELOPMENT LATE THIS AFTERNOON AND THIS EVENING ACROSS MUCH OF SOUTHEAST ARIZONA. BECAUSE OF THE WIDESPREAD HEAVY RAINS YESTERDAY...THE ATMOSPHERE WILL TAKE LONGER TO DESTABILIZE TODAY. THUS IT MAY TAKE LONGER FOR THUNDERSTORMS TO SPREAD INTO THE VALLEYS AND DESERTS COMPARED TO YESTERDAY. HOWEVER ONCE THEY DO...THEY WILL AGAIN HAVE A TENDENCY TO CLUSTER AND MERGE...WHILE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AND PERHAPS ISOLATED WIND GUSTS TO 50 MPH. IF THE THUNDERSTORMS BECOME MORE ORGANIZED...FLASH FLOOD WATCHES MAY NEED TO BE ISSUED. REGARDLESS IF THE THEY BECOME ORGANIZED OR NOT...ANY SIGNIFICANT RAIN ON SATURATED SOILS OVER SOUTHEAST ARIZONA WILL LIKELY CAUSE RUNOFF PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF STRONG THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE FOR SEVERAL MORE DAYS...ALTHOUGH ACTIVITY MAY BE A BIT LESS WIDESPREAD THURSDAY. INITIALLY IT APPEARED THAT THE RISK OF THUNDERSTORMS WOULD DIMINISH LATE IN THE WEEK...BUT A NEW UPPER LEVEL DISTURBANCE IS NOW FORECAST TO DEVELOP OVER NORTHERN MEXICO AND MOVE WEST TOWARD THE REGION BY FRIDAY OR SATURDAY. THIS WILL BE MONITORED CLOSELY SINCE ANY ADDITIONAL RAINS OVER THE NEXT SEVERAL DAYS COULD ONCE AGAIN INCREASE THE RISK OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:41 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Aug 1, 6:57 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 1, 7:22 PM MST | Flash Flood Warning | TWC | Graham | 83 min |
| Aug 1, 7:36 PM MST | Areal Flood Advisory | TWC | Cochise | 84 min |
| Aug 1, 7:40 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Aug 1, 7:59 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 4 hr |
| Aug 1, 8:42 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 3 hr |
| Aug 1, 9:49 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 116 min |
| Aug 1, 10:33 PM MST | Areal Flood Warning | TWC | Pima | 10 hr |
| Aug 1, 11:38 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.